Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


skinny legs and my veins
Apr 12, 1999

Hi ! I´m writing from Argentina and I´m very concerned. I´m HIV positive since 1987 and I´ve been on AZT, DDC and then my Dr. Added VIRAMUNE. My viral load reached 9000 and my tcells 400 but he wanted me to go on a PI so I´m taking d4t, 3tc and CRIXIVAN since october '98. Í started to notice the veins on my legs and I discovered they look skinny. I want to know: Does this mean the medication should be switched?

Would I loss fat somewhere else or it might remain just the legs ? Does gym help or there´s nothing to do ? Thanks.

Response from Dr. Fisher

What is your response to Crixivan...viral load and T-cells. I would generally not change this regimen if you have had an excellent response (viral load less that 50). There have been some studies showing improvement in this type of side effect (lipodystrophy) in patients who switched from a PI to a non-nuke (like viramune). BUT you should probably not switch back to viramune as you did not have a complete response to it. Talk to your doctor also!!

Alvan Fisher, M.D.


Previous
fat displacement?
Next
Noticeable fat loss in my cheeks and legs

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement